Alert archive / California / Wind Advisories in 2013

Wind Advisory 5, NWS San Diego, CA

January 16, 2013Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Jan 16, 2013, 9:43 PM PST for Riverside County, San Diego County, California. It took effect at Jan 17, 2013, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2013, 9:43 PM PST (05:43 UTC)
In effect from
Jan 17, 2013, 10:00 AM PST
Expired
Jan 17, 2013, 10:00 PM PST
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 5.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3166 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WWUS76 KSGX 170543
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
943 PM PST WED JAN 16 2013

...STRONG NORTHEAST TO EAST WINDS THROUGH THURSDAY IN THE
MOUNTAINS AND ALONG THE COASTAL SLOPES AND FOOTHILLS...

.NORTHEAST TO EAST WINDS WILL CONTINUE MAINLY OVER MOUNTAIN RIDGE-
TOPS...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...ALONG
COASTAL SLOPES...AND NEAR COASTAL FOOTHILLS. THE STRONGEST WINDS
ARE LIKELY TO OCCUR IN THE SAN DIEGO COUNTY MOUNTAINS AND LOWER
COASTAL SLOPES DUE TO THE MORE EASTERLY DIRECTION OF THE OFFSHORE
FLOW. WINDS WILL PEAK THROUGH THURSDAY MORNING...AND THEN START
TO DIMINISH THURSDAY NIGHT. HOWEVER...OFFSHORE FLOW WILL REMAIN
LOCALLY BREEZY THROUGH EARLY NEXT WEEK.

CAZ050-056-058-171400-
/O.UPG.KSGX.WI.Y.0004.000000T0000Z-130118T0600Z/
/O.NEW.KSGX.HW.W.0004.130117T0543Z-130117T1800Z/
/O.NEW.KSGX.WI.Y.0005.130117T1800Z-130118T0600Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
943 PM PST WED JAN 16 2013

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 10 AM TO 10 PM PST THURSDAY. 

* WINDS...NORTHEAST TO EAST 20 TO 35 MPH WITH GUSTS TO 60 MPH AND
  ISOLATED HIGHER GUSTS.

* LOCATIONS...OVER MOUNTAIN RIDGE-TOPS...THROUGH AND BELOW 
  MOUNTAIN PASSES AND CANYONS...ALONG COASTAL SLOPES...AND 
  NEAR COASTAL FOOTHILLS.

* TIMING...THROUGH 10 PM THURSDAY.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

* OUTLOOK...WINDS WILL SUBSIDE A LITTLE BY LATE THURSDAY
  MORNING...THEN DIMINISH FURTHER THURSDAY NIGHT.
  HOWEVER...LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY
  NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-055-057-171400-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-130118T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
943 PM PST WED JAN 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY. 

* WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO 50 MPH AND
  ISOLATED GUSTS TO 60 MPH.

* LOCATIONS...OVER MOUNTAIN RIDGE-TOPS...THROUGH AND BELOW 
  MOUNTAIN PASSES AND CANYONS...ALONG COASTAL SLOPES...AND 
  NEAR COASTAL FOOTHILLS.

* TIMING...THROUGH 10 PM THURSDAY.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

* OUTLOOK...WINDS WILL SUBSIDE THURSDAY NIGHT...BUT LOCALLY 
  BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON
4 follow-up statements
934 
WWUS76 KSGX 171332
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
532 AM PST THU JAN 17 2013

...GUSTY SANTA ANA WINDS THROUGH THIS EVENING IN THE MOUNTAINS
AND ALONG THE COASTAL SLOPES AND FOOTHILLS...

.LOCALLY STRONG NORTHEAST TO EAST WINDS WILL CONTINUE...MAINLY
THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...AND NEAR COASTAL
FOOTHILLS TODAY. THE STRONGEST WINDS ARE LIKELY TO OCCUR IN THE SAN
DIEGO COUNTY MOUNTAINS AND LOWER COASTAL SLOPES...AND NEAR THE
BANNING PASS THIS MORNING. WINDS WILL DECREASE THIS AFTERNOON AND
TONIGHT. HOWEVER...GUSTY OFFSHORE FLOW WILL CONTINUE THROUGH EARLY
NEXT WEEK.

CAZ050-056-058-171815-
/O.CON.KSGX.HW.W.0004.000000T0000Z-130117T1800Z/
/O.CON.KSGX.WI.Y.0005.130117T1800Z-130118T0600Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
532 AM PST THU JAN 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 10 PM PST THIS EVENING. 

* WINDS...EAST TO NORTHEAST 20 TO 35 MPH WITH LOCAL GUSTS TO 60
  MPH OR MORE.

* LOCATIONS...OVER MOUNTAIN RIDGES...THROUGH AND BELOW PASSES AND
  CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL FOOTHILLS.

* TIMING...THROUGH 10 PM THIS EVENING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

* OUTLOOK...WINDS WILL SUBSIDE A LITTLE BY LATE MORNING...THEN
  DIMINISH FURTHER TONIGHT. HOWEVER...LOCALLY BREEZY CONDITIONS
  WILL CONTINUE THROUGH EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-055-057-171815-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-130118T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
532 AM PST THU JAN 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO 50 MPH...
  ISOLATED STRONGER GUSTS POSSIBLE AT TIMES.

* LOCATIONS...OVER MOUNTAIN RIDGES...THROUGH AND BELOW MOUNTAIN
  PASSES AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL
  FOOTHILLS.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
  AND DOWNED POWER LINES.

* OUTLOOK...WINDS WILL SUBSIDE TONIGHT...BUT LOCALLY BREEZY
  CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
962 
WWUS76 KSGX 171803
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1003 AM PST THU JAN 17 2013

...GUSTY SANTA ANA WINDS THROUGH THIS EVENING IN THE MOUNTAINS
AND ALONG THE COASTAL SLOPES AND FOOTHILLS...

.LOCALLY STRONG NORTHEAST TO EAST WINDS WILL CONTINUE...MAINLY
THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...AND NEAR COASTAL
FOOTHILLS TODAY. THE STRONGEST WINDS ARE LIKELY TO OCCUR IN THE
SAN DIEGO COUNTY MOUNTAINS AND LOWER COASTAL SLOPES...AND NEAR
THE BANNING PASS THIS MORNING. WINDS WILL DECREASE THIS AFTERNOON
AND TONIGHT. HOWEVER...GUSTY OFFSHORE FLOW WILL CONTINUE THROUGH
EARLY NEXT WEEK.

CAZ050-056-058-180215-
/O.EXP.KSGX.HW.W.0004.000000T0000Z-130117T1800Z/
/O.CON.KSGX.WI.Y.0005.000000T0000Z-130118T0600Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1003 AM PST THU JAN 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

* WINDS...EAST TO NORTHEAST 20 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH
  OR MORE.

* LOCATIONS...OVER MOUNTAIN RIDGES...THROUGH AND BELOW PASSES 
  AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL 
  FOOTHILLS. 

* TIMING...THROUGH 10 PM THIS EVENING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

* OUTLOOK...WINDS WILL SUBSIDE A LITTLE BY LATE MORNING...THEN 
  DIMINISH FURTHER TONIGHT. HOWEVER...LOCALLY BREEZY CONDITIONS 
  WILL CONTINUE THROUGH EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-055-057-180215-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-130118T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1003 AM PST THU JAN 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO 50 MPH... 
  ISOLATED STRONGER GUSTS POSSIBLE AT TIMES. 

* LOCATIONS...OVER MOUNTAIN RIDGES...THROUGH AND BELOW MOUNTAIN 
  PASSES AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL 
  FOOTHILLS. 

* TIMING...THROUGH 10 PM THIS EVENING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

* OUTLOOK...WINDS WILL SUBSIDE TONIGHT...BUT LOCALLY BREEZY 
  CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


BALFOUR
627 
WWUS76 KSGX 172128
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
128 PM PST THU JAN 17 2013

...GUSTY SANTA ANA WINDS THROUGH THIS EVENING IN THE MOUNTAINS
AND ALONG THE COASTAL SLOPES AND FOOTHILLS...

.GUSTY NORTHEAST TO EAST WINDS WILL CONTINUE...MAINLY THROUGH AND
BELOW MOUNTAIN PASSES AND CANYONS...AND NEAR COASTAL FOOTHILLS
INTO THE EVENING HOURS. AT THIS TIME IT APPEARS THE OVERNIGHT
INVERSIONS WILL BE STRONG ENOUGH TO KEEP THE WINDS FROM GUSTING
ABOVE 35 MPH AT MOST LOCATIONS...SO HAVE OPTED TO NOT EXTEND THE
WIND ADVISORY THROUGH THE NIGHT.  HOWEVER BY 9 AM FRIDAY MORNING
THE INVERSIONS WILL HAVE BROKEN AND GUSTS 35 TO 50 MPH ARE AGAIN 
POSSIBLE IN THE WIND PRONE LOCATIONS. ANOTHER WIND ADVISORY MAY
BE ISSUED LATER TONIGHT OR EARLY FRIDAY MORNING FOR THIS NEXT ROUND
OF GUSTY WINDS.

CAZ042-048-055-057-180600-
/O.CON.KSGX.WI.Y.0004.000000T0000Z-130118T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
128 PM PST THU JAN 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS 35 TO 55 MPH.

* LOCATIONS...OVER MOUNTAIN RIDGES...THROUGH AND BELOW MOUNTAIN 
  PASSES AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL 
  FOOTHILLS. 

* TIMING...THROUGH 10 PM THIS EVENING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

* OUTLOOK...WINDS WILL SUBSIDE TONIGHT...BUT LOCALLY BREEZY 
  CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-056-058-180600-
/O.CON.KSGX.WI.Y.0005.000000T0000Z-130118T0600Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
128 PM PST THU JAN 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...EAST TO NORTHEAST 20 TO 35 MPH WITH GUSTS TO 55 MPH.

* LOCATIONS...OVER MOUNTAIN RIDGES...THROUGH AND BELOW PASSES 
  AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL 
  FOOTHILLS. 

* TIMING...THROUGH 10 PM THIS EVENING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

* OUTLOOK...WINDS WILL TEMPORARILY DIMINISH FURTHER TONIGHT...THEN
  INCREASE AGAIN FRIDAY MORNING. ANOTHER WIND ADVISORY MAY BE IN
  EFFECT FRO FRIDAY MORNING THROUGH FRIDAY EVENING. BREEZY
  CONDITIONS WILL CONTINUE THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BALFOUR
495 
WWUS76 KSGX 180603
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1003 PM PST THU JAN 17 2013

...GUSTY OFFSHORE WINDS TONIGHT AND FRIDAY IN THE MOUNTAINS AND 
PASSES...

.GUSTY NORTHEAST TO EAST WINDS WILL CONTINUE THROUGH FRIDAY
MORNING...MAINLY THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS.
WINDS WILL REMAIN BELOW ADVISORY LEVELS IN MOST AREAS WITH WINDS
GUST BELOW 45 MPH. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED
TO EXPIRE. THERE WILL BE A BRIEF INCREASE IN WINDS THROUGH THE
MOUNTAINS PASSES FRIDAY MORNING WHEN ISOLATED GUSTS OF 45 MPH MAY
OCCUR.

CAZ042-048-055-057-180715-
/O.EXP.KSGX.WI.Y.0004.000000T0000Z-130118T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1003 PM PST THU JAN 17 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY HAS EXPIRED AND MOST AREAS WILL SEE WINDS GUSTS
BELOW ADVISORY LEVELS. HOWEVER...IT WILL REMAIN WINDY TONIGHT AND
FRIDAY WITH 15 TO 25 MPH GUSTING TO 40 MPH OVER MOUNTAIN RIDGES
AND THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS.

THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES IN THE
MOUNTAINS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.

$$

CAZ050-056-058-180715-
/O.EXP.KSGX.WI.Y.0005.000000T0000Z-130118T0600Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1003 PM PST THU JAN 17 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY WILL EXPIRE AND MOST AREAS WILL SEE WINDS GUSTS
BELOW ADVISORY LEVELS. HOWEVER...IT WILL REMAIN WINDY TONIGHT AND
FRIDAY WITH 15 TO 25 MPH GUSTING TO 40 MPH OVER MOUNTAIN RIDGES
AND THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS.

THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES IN THE
MOUNTAINS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 16, 8:16 PM PST, 1 hour 27 minutes earlier.

Area forecast discussion, Jan 16, 8:16 PM PST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
816 PM PST WED JAN 16 2013

.SYNOPSIS...
WARMER WITH FAIR WEATHER THROUGH EARLY NEXT WEEK WITH HIGH PRESSURE
ALOFT. STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
LOCALLY STRONG OFFSHORE FLOW IN THE MOUNTAINS...COASTAL SLOPES AND
FOOTHILLS THROUGH THURSDAY...WITH WEAKER OFFSHORE FLOW FRIDAY
THROUGH TUESDAY. THE RETURN OF ONSHORE FLOW IS POSSIBLE DURING THE
MIDDLE OF NEXT WEEK AS A SYSTEM MOVES OVER THE PACIFIC NORTHWEST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

HIGH PRESSURE CONTINUES TO BUILD ALOFT OVER SOUTHERN CALIFORNIA THIS
EVENING ACCORDING TO WATER VAPOR SATELLITE. THE UPPER LEVEL RIDGE
WILL REMAIN OVER THE REGION THROUGH EARLY NEXT WEEK...RESULTING IN
MOSTLY CLEAR SKIES...WARMER CONDITIONS...AND OVERALL PLEASANT
WEATHER CONTINUING THROUGH THAT TIME.

MEANWHILE...STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL
CONTINUE TO BRING MODERATE TO LOCALLY STRONG OFFSHORE FLOW TO THE
FORECAST AREA THROUGH THURSDAY. A WIND ADVISORY REMAINS IN EFFECT
THROUGH THAT TIME DUE TO THE POSSIBILITY OF LOCAL 45-55 MPH GUSTS
OVER RIDGE-TOPS...ALONG THE COASTAL SLOPES...THROUGH AND BELOW
PASSES AND CANYONS...AND NEAR THE COASTAL FOOTHILLS. THE STRONGEST
WINDS FOR THE REST OF THIS OFFSHORE EVENT WILL LIKELY BE OVERNIGHT
TONIGHT THROUGH THURSDAY MORNING AS THE OFFSHORE SURFACE PRESSURE
GRADIENTS PEAK...POSSIBLY RESULTING IN AN ISOLATED GUST OF 60 TO 65
MPH. THE SURFACE HIGH OVER THE GREAT BASIN WILL WEAKEN BY FRIDAY BUT
REMAIN IN PLACE THROUGH NEXT TUESDAY...RESULTING IN WEAKER OFFSHORE
FLOW PREVAILING. THE COMBINATION OF HIGH PRESSURE ALOFT AND
CONTINUED OFFSHORE FLOW WILL BRING INLAND DAY-TIME HIGH TEMPERATURES
INTO THE LOW TO MID 70S STARTING THURSDAY AND CONTINUING THROUGH AT
LEAST TUESDAY...WITH OVERALL WARMER NIGHTS AS WELL.

THE RIDGE STARTS TO BREAK DOWN ON TUESDAY AS A TROUGH MOVES INTO THE
PACIFIC NORTHWEST. THIS MAY BRING A RETURN OF ONSHORE FLOW BY
WEDNESDAY...AND POSSIBLY SOME COOLING.

&&

.AVIATION...
170400Z...NE WIND GUSTS AROUND 35 KT WILL CONTINUE OVER MTN
RIDGES...PASSES AND CANYONS MAINLY OVER AND WEST OF THE MTNS THROUGH
THU EVENING. MOD UP AND DOWNDRAFTS AND LLWS ARE LIKELY NEAR THESE
LOCATIONS. OTHERWISE...SKC AND VFR CONDS THROUGH THU EVENING.

&&

.MARINE...
A MODERATELY SIZED SWELL...WHICH DEVELOPED FROM A STORM OFF THE
COAST OF JAPAN...IS FORECAST ARRIVE TO OUR COASTAL WATERS SAT AFTN
WITH A LONG PERIOD. THIS SWELL MAY PRODUCE HIGH SURF AND STRONG RIP
CURRENTS ALONG ORANGE AND SAN DIEGO COUNTY BEACHES SAT AFTERNOON
THROUGH EARLY NEXT WEEK.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 10 PM PST THURSDAY FOR THE ORANGE COUNTY
     COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO
     COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY MOUNTAINS...
     SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

PZ...NONE.

&&

PUBLIC...HARRISON
AVIATION/MARINE...JJT
Hazardous weather outlook, Jan 16, 4:02 PM PST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
402 PM PST WED JAN 16 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-171300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
402 PM PST WED JAN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TONIGHT.

MODERATE TO LOCALLY STRONG NORTHEAST WINDS WILL CONTINUE ACROSS THE
SAN BERNARDINO...RIVERSIDE COUNTY...SAN DIEGO COUNTY...AND SANTA ANA
MOUNTAINS...AS WELL AS BELOW THE OFFSHORE WIND FAVORED PASSES AND
CANYONS OF THE INLAND EMPIRE...ORANGE COUNTY FOOTHILLS...AND THE SAN
DIEGO COUNTY VALLEYS. GUSTS UP TO 55 MPH ARE POSSIBLE IN THE
WINDIEST AREAS. FOR MORE INFORMATION...PLEASE SEE LAXNPWSGX.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AREAS OF MODERATE TO LOCALLY STRONG OFFSHORE WINDS WILL CONTINUE
BELOW PASSES AND CANYONS THROUGH THURSDAY. ISOLATED WIND GUSTS
THROUGH AND BELOW FAVORED CANYONS AND PASSES MAY EXCEED 55 MPH
LOCALLY. THE WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

LOCALLY GUSTY EASTERLY WINDS WILL CONTINUE AT TIMES THROUGH TUESDAY
THROUGH AND BELOW PASSES AND CANYONS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
MARINERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

HARRISON

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 9:43 PM PSTHigh Wind WarningSGXRiverside, San Diego12 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.